Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

December 11, 2021Covington County, Alabama

NWS Mobile, AL issued this special weather statement at Dec 11, 2021, 2:20 PM CST for Covington County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2021, 2:20 PM CST (20:20 UTC)
Expired
Dec 11, 2021, 3:00 PM CST
In force
40 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 94 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS84 KMOB 112020
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
220 PM CST Sat Dec 11 2021
 
ALZ059-060-112100-
Covington AL-Escambia AL-
220 PM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of east central
Escambia and west central Covington Counties through 300 PM CST...

At 220 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 17 miles east of East Brewton, or 18 miles east
of Brewton, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This storm will remain over mainly rural areas of east central
Escambia and west central Covington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3104 8678 3109 8682 3129 8655 3129 8649
      3123 8644 3117 8646
TIME...MOT...LOC 2020Z 239DEG 24KT 3110 8676 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 11, 1:12 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 11, 1:12 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
112 PM CST Sat Dec 11 2021

.NEAR TERM /Now Through Sunday/...A cold front continues to make
steady progess southeastward across the area this afternoon and
will likely be completely out of the area by early this evening.
Ahead of the front, showers and a few thunderstorms continue to
develop and track northeast. Temperatures in the upper 70s to
around 80 with dewpoints in the low 70s is creating an unstable
airmass, which along with 0-1km SRH of 100-150m^2/s^2, is causing
some weak rotation in the showers and storms. While the overall
severe weather threat is low, an isolated severe storm with
damaging winds/isolated tornadoes cannot be ruled out for the
remainder of the afternoon. The severe threat will end with
frontal passage, as a much cooler and drier airmass moves into the
area. Lows tonight will be much colder, with lows in the upper
30s and low 40s inland to near 50 along the coast. Dry and much
colder conditions expected on Sunday with clearing skies during
the morning and highs only in the mid/upper 50s inland to mid 60s
near the coast. /13

&&

.AVIATION...
18Z issuance...MVFR to IFR conditions can be expected through this
evening as a cold front moves across the area with scattered to
numerous showers and thunderstorms. VFR conditions will develop
late tonight and continue through Sunday. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 6 PM this evening to 8 AM CST Sunday
     for GMZ630>632-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Dec 11, 10:53 AM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1053 AM CST Sat Dec 11 2021

ALZ261-MSZ076-079-111745-
Mobile Inland AL-Greene MS-George MS-
1053 AM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of northwestern Mobile,
northeastern George and southeastern Greene Counties through 1145 AM
CST...

At 1053 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Lucedale, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Citronelle, Lucedale and Gulfcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3112 8843 3111 8833 3114 8833 3115 8819
      3113 8815 3106 8813 3097 8818 3091 8868
      3102 8871
TIME...MOT...LOC 1653Z 253DEG 29KT 3097 8862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Dec 11, 11:21 AM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
1121 AM CST Sat Dec 11 2021

ALZ057-058-111800-
Butler AL-Crenshaw AL-
1121 AM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of east central Butler
and central Crenshaw Counties through NOON CST...

At 1120 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles east of Georgiana, or 11 miles south of
Greenville, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Luverne and Rutledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3163 8660 3169 8667 3185 8635 3185 8626
      3177 8619 3171 8621
TIME...MOT...LOC 1720Z 245DEG 25KT 3167 8660

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Dec 11, 12:56 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1256 PM CST Sat Dec 11 2021

ALZ057-058-060-111945-
Butler AL-Covington AL-Crenshaw AL-
1256 PM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw and northwestern Covington Counties through 145
PM CST...

At 1256 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near McKenzie, or 18 miles northwest of
Andalusia, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McKenzie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3155 8628 3146 8667 3151 8670 3152 8670
      3152 8671 3156 8674 3171 8640 3170 8631
      3162 8627
TIME...MOT...LOC 1856Z 248DEG 24KT 3153 8665

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Dec 11, 1:21 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
121 PM CST Sat Dec 11 2021

ALZ056-059-060-112000-
Conecuh AL-Covington AL-Escambia AL-
121 PM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of northeastern
Escambia, southeastern Conecuh and northern Covington Counties
through 200 PM CST...

At 121 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles southwest of Red Level, or 15 miles west
of Andalusia, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Andalusia, River Falls, Heath and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3125 8635 3116 8685 3126 8685 3135 8687
      3144 8645 3142 8636 3132 8630
TIME...MOT...LOC 1921Z 256DEG 25KT 3128 8675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Dec 11, 2:20 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CST Sat Dec 11 2021

ALZ059-060-112100-
Covington AL-Escambia AL-
220 PM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of east central
Escambia and west central Covington Counties through 300 PM CST...

At 220 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 17 miles east of East Brewton, or 18 miles east
of Brewton, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of east central
Escambia and west central Covington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3104 8678 3109 8682 3129 8655 3129 8649
      3123 8644 3117 8646
TIME...MOT...LOC 2020Z 239DEG 24KT 3110 8676

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:55 AM CSTTornado WarningMOBButler, Crenshaw50 min
Dec 11, 11:21 AM CSTSpecial Weather StatementMOBCrenshaw39 min
Dec 11, 12:56 PM CSTSpecial Weather StatementMOBCrenshaw49 min
Dec 11, 1:21 PM CSTSpecial Weather StatementMOBCovington39 min
Dec 11, 10:53 AM CSTSpecial Weather StatementMOBGeorge52 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.